f1d0

2017.12.13 22.37

140815
Stx in the news

140414
In Praise of Meatloaf

140327
Side Effects

140326
exercise induced pulmonary edema

140112
Uncle Seeley

131012
Who Will Reunite Toronto?

130115
Telomerase and Ageing

121231
Salmon

121220
Isolated Day Off

121219
Sandy Hook Shooting

121007
Toronto the Orange

121004
Winning Solitaire

120813
Learning about Android

120728
Car2go

120618
Convocation

120617
Father's Day 2012

120117
Lockdown (article)

111225
RIP Coralee Whitcomb

111201
In Praise of Crap

110920
In Praise of Idleness

110918
Love After 70 (snapjudgment)

110917
Thornhill Fair

110901
Bees in the Garbage

110814
Memories of the EeePC

110626
Legendary Customer Service

110403
to Newmarket and back

101206
borrowing Ti Gar

101005
the oatmeal

100928
three songs

100920
small towns

100919
best dollar stores

100918
KW day two

100917
Waterloo via Galt

100914
Facebook Humbug


110400
2011apr to 2012dec

100800
august-september 2010

100300
march 2010

091200
december 2009

090800
august 2009

090600
june 2009

090400
april 2009

090300
march 2009

index2006
back to 2005-2006

index2004
back to 2003-2004

archive
unmodified old essays and pix

140327 Side Effects

So I haven't been writing as much as I should, but I posted yesterday because I seem to get this exercise induced pulmonary edema now.

Some history is required. You know I'm overweight, and have hypertension, or High Blood Pressure.

I've been taking assorted medicines for this over the years. Ten years ago I would take Mavik and Adalat for this. They didn't really do very much to manage the problem, but I don't remember having many side effects from the drug. The doctor also prescribed Hydrochlorothizide, Lo-Zide, and other drugs for the fluid, but they had side effects, and I would stop taking them. I was also taking Crestor to reduce my cholesterol.

What did fluid pills do to me? I'd get just exhausted tired, very dizzy, and my thinking was entirely clouded. This is not a good choice when you need to be able to count money, and care for guests in a timely fashion.

Fast forward to our current year. I went to my new doctor, because one day I was just unable to use my hands properly. I had too much fluid on them to close around coins. I also had much difficulty putting on my socks and shoes. He got me an urgent appointment at the KMH Cardiovascular lab. My drugs were now Amlopidine and Irbestartan.

I don't have a lot of nice things to say about KHM yet. When this changes, I'll post it right here, right away.

For now, they have a knack for using up a lot of my time. They're not very close to where I live, or where any buses come. Oh, I've lied to you. But the Dupont 26 comes every 30 minutes (no good). And the Bay 6 comes every 30 minutes (also no good). So you have to walk from the Dupont subway station at Spadina, or the Rosedale subway station on Yonge. Both are about fifteen minutes from the clinic (no good).

I've always avoided using taxis, but sometimes logic raises its ugly head, and I am compelled to do something out of the ordinary. It costs $5 if the traffic signals are in my favour, and a dollar more if they're not.

KMH's facility is in the church leader's home, next to an old church here. The church isn't used for religious reasons at this time, and so the home next to it is ideal for medical uses.

This place is full of diagnostic equipment. I met with a technician, who interviewed me about my current drug regimen, and did a computerized electro cardiogram. Gawd, she stuck 20 stickers onto me. It was a Tuesday, and so I was assigned to Dr Mundi. He's a young friendly specialist. Our visit was short. He took my blood pressure, reviewed the notes made, and gave me instructions for the tests to follow.

I wanted all of the tests to be on the same day, but for one reason or another, they scheduled them on subsequent days. I was to completely avoid caffeine in food, drinks and pharmaceuticals for 72 hours. When I arrived, a new tech introduced herself to me, and took me into a small room, where she examined my chest. I have chest hair, and much of it was shaved away, and sand papered as well. Again I got 20 conductive stickers stuck to me. I was taken into a room with a lot of Radio Active warnings on it. I think they gave me a Technecium dye. I was given an hour to rest while it roamed my blood stream. After the hour, I was ushered into a room with a treadmill (Yay, I love those). There were two technologists, and a doctor. The doctor watched my heart beat on the monitor, and listened to it every minute, while measuring my blood pressure. For this test to work, they needed me to be able to handle rough exercise for six minutes. I was able to do it.

I wish I could have shown them the edema problem. When I exert myself, all at once I get tired, and my lungs get wet, so I can't breathe right. I've had to learn for myself that these wet lungs are because my heart cannot pump right when I'm under a certain stress.

I'll now skip to today's problem. I had these wet edema lungs today, and I know how to treat them. As soon as I can get to my feet, I take a fluid pill orally. I felt much better in about 30 minutes (prior to this, it took 4-6 hours). But these pills cause me to stagger a bit, and make my balance go off.

On the way to work, I somehow stepped wrong into a pothole on the sidewalk. This twisted my ankle hard. Oddly, the pain went away shortly after the injury. That was temporary. At work, after about an hour, the ankle started to warm up, and I had to do something. I took a Naprosyn. Half an hour later I took two small Ibuprofen. I was able to work, but had to limp quite a lot.

During my break I decided to ice the injury. I work in a place that has a wonderful ice machine, so I filled a milk crate with two clear garbage bags, and filled the inner one with ice. It felt worse and better. The swelling did not go down. The ice burned with cold. Still, I sucked it up for about ten minutes.

Kim wanted to know if I wanted to go home right away. Well, yes and no. But actually, I was okay enough. The ice helped enough, and so I remained until the end.

I asked Abie to come to the store. I wanted her to get a look at the injury, and help me decide whether I should visit a hospital, or just let it heal. Too bad Trish decided Abie couldn't go into the back room, even for a moment. The difference between how she treats friends at work, and how I am treated is huge. Today the only words spoken to me by her was "Ok, you can punch out now." I've always felt insecure- she talks about me, but not to me, unless it is a direction for work. I'm learning Tagalog; I'm not very good at it. Our non-Filipino customers have noticed. Hana: she gestured "what?!" while this is going on. "Don't worry," I advise her, "They're not talking about you." I'm concerned about taking any kind of action. Right now Trisha is poised to become the assistant manager at another store. If I make a fuss at all, stx will rescind their offer, and I'll be stuck with her for at least a year because I decided I am thin skinned. It's really too bad. She's a dynamo, and she manages her duties and the staff she's friendly with well. She just has a problem with me.

I was able to reach my parents, and so they came, and drove us home. I was thinking about whether to check into an Emergency department, but so far, as long as I don't stand on it, I can almost forget it's damaged. We'll see tomorrow.

And all of this happened because of Side Effects of Fluid Pills. I had edema. I took a pill. I got dizzy. I slipped going to the bus, and really hurt myself.

I'll return now to the testing at the KMH cardiology lab. While I have the radioactive dye in me, I do the stress test on the treadmill. I wait an hour. Then they take a 3D image using Magnetic Imaging (I guess). The next day the repeat the whole thing without the stress test. Since then I had another EKG, and another meet with my specialist. I don't get the feeling he's really sensitive to how this stuff makes me useless. But he's trying a beta blocker now. It has weakness and dizziness side effects too.

So I'm not entirely sure when I decided to check online, but this constant weakness, disinterest in sex and mental dysfunction was really bothering me. Coenzyme Q10 came up in a search, and it was connected to Statin drugs. These are Crestor, Lipitor and the rest of the cholesterol controlling drugs. These use up the body's natural Co Q10. This product affects how well the heart beats.

Could it be that simple? I discontinued the Crestor, and two days later, I got interested again. I've been dead inside for years now, and after just a couple of days off of it, I feel attraction to Abie again. I'll get my blood work done, so that when I see the doctors in April, they can tell me whether I've done myself harm by stopping the Crestor. I'm taking CoQ10 and Devil's Claw liquid caps. I used to exercise hard. I don't know if I will ever get back into running, but I'd like to run-walk they way I learned at The Running Room. I've been inactive for so long.

I'd like to lose some weight. Right now, my pants are either too tight, or they're so loose they fall off of me. Nothing really fits right. At night, the large abdomen gets in my way when I'm trying to sleep (trying to breathe). I may never be small, but our store's manager lost 100 lbs before I met him for the first time. He may be the only guy I've met who was able to follow the doctor's orders to lose weight to help his heart. He did it, and succeeded.

Perhaps I can.

Happy 2013 all of you. I should write more, especially as I age.